Drought, Coosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
With near to slightly below normal rainfall during the month of November, ongoing drought conditions persisted across a portion of Central Alabama through the month of November. S.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
With near to slightly below normal rainfall during the month of November, ongoing drought conditions persisted across a portion of Central Alabama through the month of November. The hardest hit area remained in eastern Alabama, from eastern Elmore and northern Macon Counties, northward into Tallapoosa and Chambers Counties, where Extreme (D3) Drought conditions were identified by the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 PM CDT SUN OCT 31 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... MANY INTERESTING THINGS GOING ON THIS EVENING THOUGH...NONE OF THEM ADD UP TO ANY SENSIBLE WEATHER FOR US OVER THE NEXT 24 HOURS. A FEW HIGH CLOUDS ARE STREAMING ACROSS OUR EXTREME NORTHERN COUNTIES THIS EVENING. THIS IS BASICALLY BLOW OFF FROM THE ACTIVITY SURROUNDING THE WEAK SURFACE LOW OVER OKLAHOMA AND TEXAS. ACROSS OUR EXTREME SOUTHERN COUNTIES...A FEW SPOTS ARE BEGINNING TO SEE A REDUCTION IN VISIBILITY. THIS IS DUE TO THE WEAK SOUTHERLY FLOW BRINGING IN SOME LOW LEVEL MOISTURE TO THIS AREA. DEW POINT DEPRESSIONS ARE ALREADY 1-2 DEGREES IN PLACES LIKE MONTGOMERY AND TROY AND SOME PATCHY GROUND FOG IS LIKELY WITH THE CALM WINDS. FURTHER AWAY FROM HOME...RUC ANALYSES ARE BEGINNING TO SHOW THE DEVELOPMENT OF THE UPPER LEVEL TROUGH/LOW OVER THE FOUR CORNERS REGION THAT WILL AFFECT US STARTING ON TUESDAY. THE GOOD NEWS IS THAT THIS SYSTEM IS NOT EXPECTED TO BRING US ANY SEVERE WEATHER... JUST SOME MUCH NEEDED RAINFALL. THE BAD NEWS...STARTING EARLY TUESDAY AFTERNOON...THINGS ARE LIKELY GOING TO BE WET THROUGH THURSDAY. IF YOU'VE GOT STUFF TO GET DONE OUTSIDE...GET IT DONE TOMORROW. FORECAST IS IN GOOD SHAPE. UPDATES ARE COMING. 27 && .AVIATION...06Z TAF DISCUSSION. VFR FLIGHT CATEGORY WILL PREVAIL THRU MOST OF THE PERIOD. LATEST GUIDANCE SUGGESTS THAT LOW LEVEL WIND FLOW WILL REMAIN STRONGER OVERNIGHT ACROSS SOUTH ALABAMA...AND THIS INCREASES POTENTIAL FOR STRATUS OVER FOG. THERE WILL STILL BE IFR VSBYS...BUT STRATUS WILL COVER A LARGER AREA OF SOUTHEAST ALABAMA...INCLUDING KMGM. DRIER AIR WILL REMAIN ENTRENCHED OVER NORTHERN PARTS OF CENTRAL ALABAMA...AND AND ONLY LIGHT FOG EXPECTED. FOG WILL BURN OFF BY 14Z WITH SCATTERED CLOUDS AT MOST SITES BY 17Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT SUN OCT 31 2010 ALZ011>015-017>050-011822- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 645 PM CDT SUN OCT 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL BLAST THROUGH CENTRAL ALABAMA ON THURSDAY. AS HIGH PRESSURE SETTLES IN BEHIND THE FRONT...BREEZY CONDITIONS CAN BE EXPECTED THURSDAY AFTERNOON AND CONTINUING INTO FRIDAY. A FEW GUSTS MAY REACH 25 TO 30 MPH. ON SATURDAY MORNING...LOW TEMPERATURES WILL DIP INTO THE 30S AREA WIDE. THE DEVELOPMENT OF FROST OR A FREEZE WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270029, 270030, 270031, 270032, 270033, 270034, 270035.